Alert archive / Louisiana / Special Weather Statements in 2019
Special Weather Statement, NWS Shreveport, LA
NWS Shreveport, LA issued this special weather statement at May 19, 2019, 7:48 PM CDT for Bossier Parish, Webster Parish, Louisiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2019, 7:48 PM CDT (00:48 UTC)
- Expired
- May 19, 2019, 8:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Shreveport, LA
Counties Bossier Parish, LA, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 31 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 0.8 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
953
WWUS84 KSHV 200048
SPSSHV
Special Weather Statement
National Weather Service Shreveport LA
748 PM CDT Sun May 19 2019
LAZ001>003-TXZ126-138-200115-
Bossier LA-Caddo LA-Webster LA-Harrison TX-Marion TX-
748 PM CDT Sun May 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WEBSTER...NORTHWESTERN
CADDO AND NORTHERN BOSSIER PARISHES...SOUTHEASTERN MARION AND
NORTHEASTERN HARRISON COUNTIES UNTIL 815 PM CDT...
At 747 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Karnack to Belcher to 6 miles north of
Eastwood. Movement was northeast at 15 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Vivian, Benton, Plain Dealing, Cotton Valley, Oil City, Mooringsport,
Hosston, Belcher, Gilliam, Karnack, Eastwood, Gray, Uncertain, Dixie,
Alden Bridge, Rocky Mount, Caddo Lake, Linton, Bellevue and Cavett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If on or near Black Bayou and Cypress Lake and still near Caddo, get
out of the water and move indoors or inside a vehicle. Remember,
lightning can strike out to 10 miles from the parent thunderstorm.
If you can hear thunder, you are close enough to be struck by
lightning. Move to safe shelter now! Do not be caught on the water
in a thunderstorm.
&&
LAT...LON 3257 9355 3271 9388 3263 9427 3284 9411
3294 9364 3276 9324
TIME...MOT...LOC 0047Z 222DEG 13KT 3270 9414 3276 9384 3265 9358
$$
24What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at May 19, 2:45 PM CDT, 5 hours 3 minutes earlier.
Area forecast discussion, May 19, 2:45 PM CDT, 5 hours 3 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 245 PM CDT Sun May 19 2019 .SHORT TERM.../Tonight through Monday Night/ Progressive pattern to continue during the short term with southerly flow returning areawide, allowing for a return of gulf moisture ahead of next storm system that will move across the ArkLaTex on Tuesday. A weak frontal boundary across the region will be the source for scattered afternoon convection on Monday. Front is forecast to lift north during the afternoon allowing for gusty southerly winds areawide along with temperatures forecast to climb into the upper 80s along and south of I-20. Complicated weather pattern unfolding for Monday afternoon and evening as convection is forecast to develop along the retreating warm front across the Red River Valley. Severe thunderstorms are expected across mainly north Texas and central Oklahoma with a few possibly spilling into Eastern Oklahoma late in the evening. /05/ .LONG TERM.../Tuesday through Saturday/ Perusing the big picture of the NRN hemisphere this Sunday afternoon, all forecast model solutions continue to forecast a strong omega blocking ridge developing over the ERN Pacific Ocean off the W Coast. Accordingly, a deep long wave trough forecasts to remain quasistationary over the desert SW on the front side of the aforementioned ridge into the upcoming Memorial Day holiday weekend. There is a slight risk of severe thunderstorms on Tuesday afternoon as a vertically stacked surface and upper-low translate east across the central CONUS. Ongoing linear band of convection during the morning to move into an unstable airmass across the ArkLaTex on Tuesday afternoon during the time of peak heating, allowing for thunderstorms to increase in intensity with a damaging wind threat possible. This pattern is also favorable for heavy rainfall across the central U.S. The pattern becomes quite amplified for late May as a 594 dekameter ridge develops at 500 HPa over the SE U.S after midweek. This ridge is then forecast to slowly retrograde W along the Gulf Coast through next weekend. This ridge should suppress TSTM activity and give us a welcome period of dry weather from the middle of next week through much of the upcoming holiday weekend. && .PREV DISCUSSION... /issued 1241 PM CDT Sun May 19 2019/ AVIATION... VFR ceilings expected across much of the region today, becoming MVFR after 20/00Z and possibly IFR across some locations around daybreak. Conditions to gradually improve to VFR by 20/17Z. Otherwise, light and variable winds across TYR/GGG/LFK/SHV/TXK and south winds around 5 to 10 knots across MLU/ELD this afternoon, becoming east at 5 knots overnight and southeast at 10 to 15 knots and gusty on Monday. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 73 86 73 87 / 10 20 10 30 MLU 71 87 72 89 / 10 20 10 10 DEQ 63 83 70 80 / 10 30 20 80 TXK 67 84 71 82 / 10 20 10 70 ELD 69 84 71 86 / 10 20 10 20 TYR 71 87 72 82 / 10 20 20 60 GGG 72 87 73 84 / 10 20 10 60 LFK 75 89 73 86 / 10 20 10 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 05/08
Hazardous weather outlook, May 19, 12:45 PM CDT, 7 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1245 PM CDT Sun May 19 2019 ARZ050-051-059>061-070>073-LAZ001>006-010>012-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-201745- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-McCurtain-Bowie-Franklin-Titus-Camp-Morris- Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby- 1245 PM CDT Sun May 19 2019 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas, and northeast Texas. .DAY ONE...This Afternoon and Tonight... No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday... The risk for strong to severe storms returns to the ArkLaTex region during Tuesday as another potent disturbance brushes north and west of the area. Damaging wind gusts will be the primary risk with this activity, although hail and a tornado or two cannot be ruled out. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters will not be required through early Tuesday morning. LAZ013-014-017>022-TXZ165>167-201745- Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle- Angelina-San Augustine- 1245 PM CDT Sun May 19 2019 This Hazardous Weather Outlook is for portions of north central Louisiana, northwest Louisiana, and east Texas. .DAY ONE...This Afternoon and Tonight... No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday... A strong to severe storm threat returns to the area for Tuesday with possible damaging wind gusts and hail as the primary severe weather risks. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters will not be required through early Tuesday morning.
In the hours before
Special weather statement, May 19, 7:03 PM CDT, 45 minutes before
Special Weather Statement National Weather Service Shreveport LA 703 PM CDT Sun May 19 2019 ARZ073-LAZ006-200030- Union AR-Union LA- 703 PM CDT Sun May 19 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION COUNTY IN SOUTH CENTRAL ARKANSAS AND NORTH CENTRAL UNION PARISHES UNTIL 730 PM CDT... At 702 PM CDT, Doppler radar was tracking a strong thunderstorm over Urbana, or 11 miles southeast of El Dorado, moving southeast at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Strong, Lapile, Urbana, Lawson, Hillsboro, New London, Aurelle and Oakland. LAT...LON 3310 9260 3326 9249 3315 9215 3292 9231 TIME...MOT...LOC 0002Z 298DEG 8KT 3315 9247 24
Special weather statement, May 19, 7:30 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Shreveport LA
730 PM CDT Sun May 19 2019
TXZ165-166-200100-
Angelina TX-San Augustine TX-
730 PM CDT Sun May 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ANGELINA AND
SOUTHWESTERN SAN AUGUSTINE COUNTIES UNTIL 800 PM CDT...
At 730 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Huntington to near Ebenezer. Movement was
northwest at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Lufkin, Huntington, Zavalla, Shawnee and Homer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Sam Rayburn, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3117 9466 3136 9476 3128 9438 3122 9433
3123 9432 3124 9434 3125 9433 3127 9434
3127 9433 3122 9409 3116 9405 3112 9404
3108 9420
TIME...MOT...LOC 0030Z 138DEG 7KT 3121 9464 3111 9411
24Special weather statement, May 19, 7:33 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Shreveport LA
733 PM CDT Sun May 19 2019
TXZ167-200115-
Sabine TX-
733 PM CDT Sun May 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SABINE COUNTY UNTIL 815
PM CDT...
At 732 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hemphill, or 14 miles northwest of Toledo Bend Dam, moving north at
10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Milam, Hemphill, Columbus and Yellowpine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Toledo Bend dam, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3123 9394 3147 9396 3145 9371 3144 9371
3144 9369 3141 9370 3139 9367 3137 9367
3137 9364 3135 9367 3132 9367 3131 9369
3128 9366 3128 9365 3120 9369
TIME...MOT...LOC 0032Z 195DEG 8KT 3130 9378
24 24Special weather statement, May 19, 7:34 PM CDT, 14 minutes before
Special Weather Statement National Weather Service Shreveport LA 734 PM CDT Sun May 19 2019 ARZ073-LAZ006-200100- Union AR-Union LA- 734 PM CDT Sun May 19 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL UNION COUNTY IN SOUTH CENTRAL ARKANSAS AND NORTHEASTERN UNION PARISHES UNTIL 800 PM CDT... At 734 PM CDT, Doppler radar was tracking a strong thunderstorm near Strong, or 12 miles west of Huttig, moving southeast at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Farmerville, Strong, Marion, Bayou D Arbonne Lake, Cecil, Aurelle, Oakland and Linville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3306 9253 3314 9232 3285 9212 3274 9242 TIME...MOT...LOC 0034Z 335DEG 13KT 3303 9240 24
Special weather statement, May 19, 7:45 PM CDT, 3 minutes before
Special Weather Statement National Weather Service Shreveport LA 745 PM CDT Sun May 19 2019 TXZ138-200115- Harrison TX- 745 PM CDT Sun May 19 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HARRISON COUNTY UNTIL 815 PM CDT... At 745 PM CDT, Doppler radar was tracking a strong thunderstorm near Marshall, moving east at 10 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Marshall, Woodlawn, Scottsville and Nesbitt. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3245 9453 3263 9455 3270 9428 3243 9424 TIME...MOT...LOC 0045Z 263DEG 8KT 3255 9446 24
Special weather statement, May 19, 7:48 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
748 PM CDT Sun May 19 2019
LAZ001>003-TXZ126-138-200115-
Bossier LA-Caddo LA-Webster LA-Harrison TX-Marion TX-
748 PM CDT Sun May 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WEBSTER...NORTHWESTERN
CADDO AND NORTHERN BOSSIER PARISHES...SOUTHEASTERN MARION AND
NORTHEASTERN HARRISON COUNTIES UNTIL 815 PM CDT...
At 747 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Karnack to Belcher to 6 miles north of
Eastwood. Movement was northeast at 15 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Vivian, Benton, Plain Dealing, Cotton Valley, Oil City, Mooringsport,
Hosston, Belcher, Gilliam, Karnack, Eastwood, Gray, Uncertain, Dixie,
Alden Bridge, Rocky Mount, Caddo Lake, Linton, Bellevue and Cavett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If on or near Black Bayou and Cypress Lake and still near Caddo, get
out of the water and move indoors or inside a vehicle. Remember,
lightning can strike out to 10 miles from the parent thunderstorm.
If you can hear thunder, you are close enough to be struck by
lightning. Move to safe shelter now! Do not be caught on the water
in a thunderstorm.
&&
LAT...LON 3257 9355 3271 9388 3263 9427 3284 9411
3294 9364 3276 9324
TIME...MOT...LOC 0047Z 222DEG 13KT 3270 9414 3276 9384 3265 9358
24The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:30 PM CDT | Special Weather Statement | SHV | Angelina | 30 min |
| May 19, 7:33 PM CDT | Special Weather Statement | SHV | Sabine | 42 min |
| May 19, 7:45 PM CDT | Special Weather Statement | SHV | Harrison | 30 min |
| May 19, 7:59 PM CDT | Special Weather Statement | SHV | Angelina, San Augustine | 46 min |
| May 19, 8:29 PM CDT | Special Weather Statement | SHV | Angelina | 31 min |
| May 19, 8:45 PM CDT | Special Weather Statement | SHV | Angelina | 30 min |
| May 20, 3:43 AM CDT | Lake Wind Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 39 hr |
| May 20, 10:43 AM CDT | River Flood Warning | SHV | Angelina, Cherokee, Nacogdoches | 58 hr |
| May 19, 7:34 PM CDT | Special Weather Statement | SHV | Union | 26 min |
| May 19, 8:01 PM CDT | Special Weather Statement | SHV | Union | 29 min |
| May 19, 8:19 PM CDT | Special Weather Statement | SHV | Webster | 26 min |
| May 19, 8:47 PM CDT | River Flood Warning | SHV | Caldwell, Grant, LaSalle, Winn | 18 hr |
| May 19, 8:48 PM CDT | Special Weather Statement | SHV | Union | 27 min |
| May 19, 8:58 PM CDT | Special Weather Statement | SHV | Caddo | 32 min |
| May 19, 9:16 PM CDT | Special Weather Statement | SHV | Union | 44 min |
| May 19, 9:29 PM CDT | Special Weather Statement | SHV | Caddo | 31 min |
| May 19, 9:59 PM CDT | Special Weather Statement | SHV | Union | 31 min |
| May 19, 7:03 PM CDT | Special Weather Statement | SHV | Union | 27 min |
| May 19, 7:53 PM CDT | Special Weather Statement | SHV | Union | 37 min |
| May 19, 8:31 PM CDT | Special Weather Statement | SHV | Union | 29 min |
Nearby
Special Weather Statements in Louisiana, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.